Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 32, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 19, 2018, 4:38 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 4:38 PM CDT (21:38 UTC)
- Expired
- Mar 19, 2018, 5:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Itawamba County, MS, Lee County, MS
The radar
The Columbus AFB radar (KGWX), 61 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 3:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WUUS54 KMEG 192138
SVRMEG
MSC057-081-192245-
/O.NEW.KMEG.SV.W.0032.180319T2138Z-180319T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
438 PM CDT MON MAR 19 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Itawamba County in northeastern Mississippi...
Northern Lee County in northeastern Mississippi...
* Until 545 PM CDT
* At 438 PM CDT, a severe thunderstorm was located over Guntown, or
near Baldwyn, moving east at 55 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Tupelo, Baldwyn, Saltillo, Guntown, Mantachie, Sandy Springs,
Fairview, Blair, Pratts Friendship, Beech Springs, Eastman,
Chapelville, Belden, Eggville, Birmingham, Kirkville, Corrona,
Graves, Frog Island and Unity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Mississippi.
LAT...LON 3435 8817 3434 8817 3429 8882 3439 8882
3439 8879 3449 8879 3450 8874 3451 8873
3451 8854 3446 8854 3446 8816
TIME...MOT...LOC 2138Z 261DEG 47KT 3445 8864
HAIL...1.50IN
WIND...60MPH
$$4 follow-up statements
011
WWUS54 KMEG 192141
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
441 PM CDT MON MAR 19 2018
MSC057-081-192245-
/O.CON.KMEG.SV.W.0032.000000T0000Z-180319T2245Z/
Itawamba MS-Lee MS-
441 PM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN ITAWAMBA AND NORTHERN LEE COUNTIES...
At 441 PM CDT, a severe thunderstorm was located over Pratts
Friendship, or near Baldwyn, moving east at 55 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Tupelo, Baldwyn, Saltillo, Guntown, Mantachie, Sandy Springs,
Fairview, Blair, Pratts Friendship, Beech Springs, Eastman,
Chapelville, Belden, Eggville, Birmingham, Kirkville, Corrona,
Graves, Frog Island and Unity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Mississippi.
LAT...LON 3435 8817 3434 8817 3429 8882 3439 8882
3439 8879 3449 8879 3450 8874 3451 8873
3451 8854 3446 8854 3446 8816
TIME...MOT...LOC 2141Z 261DEG 47KT 3446 8858
HAIL...2.00IN
WIND...60MPH
$$816
WWUS54 KMEG 192205
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
505 PM CDT MON MAR 19 2018
MSC057-081-192245-
/O.CON.KMEG.SV.W.0032.000000T0000Z-180319T2245Z/
Itawamba MS-Lee MS-
505 PM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN ITAWAMBA AND NORTHERN LEE COUNTIES...
At 505 PM CDT, a severe thunderstorm was located over Belmont, or
near Red Bay, moving east at 55 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Tupelo, Saltillo, Mantachie, Sandy Springs, Fairview, Pratts
Friendship, Beech Springs, Eastman, Chapelville, Eggville, Kirkville,
Unity and Indian Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Mississippi.
LAT...LON 3435 8817 3434 8817 3429 8882 3433 8874
3441 8868 3444 8862 3446 8856 3446 8816
TIME...MOT...LOC 2205Z 261DEG 47KT 3451 8820
HAIL...2.00IN
WIND...60MPH
$$967
WWUS54 KMEG 192215
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
515 PM CDT MON MAR 19 2018
MSC057-081-192245-
/O.CON.KMEG.SV.W.0032.000000T0000Z-180319T2245Z/
Itawamba MS-Lee MS-
515 PM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN ITAWAMBA AND EAST CENTRAL LEE COUNTIES...
At 515 PM CDT, a severe thunderstorm was located 8 miles northeast of
Red Bay, moving east at 55 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Mantachie, Fairview, Eastman, Eggville and Unity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Mississippi.
LAT...LON 3435 8817 3434 8817 3430 8866 3434 8864
3439 8860 3441 8856 3441 8854 3446 8816
TIME...MOT...LOC 2215Z 261DEG 47KT 3453 8804
HAIL...2.00IN
WIND...60MPH
$$404
WWUS54 KMEG 192222
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
522 PM CDT MON MAR 19 2018
MSC057-081-192245-
/O.CON.KMEG.SV.W.0032.000000T0000Z-180319T2245Z/
Itawamba MS-Lee MS-
522 PM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN ITAWAMBA AND EAST CENTRAL LEE COUNTIES...
At 522 PM CDT, a severe thunderstorm was located near Belgreen, or 11
miles west of Russellville, moving east at 55 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Mantachie, Fairview, Eastman, Eggville and Unity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Mississippi.
LAT...LON 3435 8817 3434 8817 3430 8866 3434 8864
3439 8860 3441 8856 3441 8854 3446 8816
TIME...MOT...LOC 2222Z 261DEG 47KT 3454 8793
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:33 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 19, 2:33 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Memphis TN 233 PM CDT Mon Mar 19 2018 .DISCUSSION... Focus on severe weather potential as front/dryline moves through the region. Target area remains across eastern sections of the forecast area with large hail, damaging winds and tornadoes possible. Significant airmass change expected for tonight resulting in northwest flow for the next few days. High pressure will build into the region for Thursday morning with strong radiation cooling expected. Temperatures will dip to near freezing, thus we'll be keeping an eye out for the possibility of frost/freeze conditions and any necessary headlines in future forecasts. The polar airmass will be short-lived as return flow begins by Friday with a significant trough developing in the western us, this will lead to a developing warm front over the region with readings reaching the 70s in most areas by Saturday. The rainfall chance will also continue over that time period as the front wobbles across the region over the weekend eventually sagging south into the Mid-South on day 6/7. Longer term into next week is suggestive of deep southwest flow and a significant precipitation pattern developing over the Ohio Valley/Middle Mississippi Valley. We will watch closely as it relates to longer term response in our river levels. BELLES && .AVIATION... 18Z TAF Set Chances for SHRAS will occur near KMEM over the next hour and then chances for SHRAS/TSRAS will shift to KMKL/KTUP through 21-22Z. Low CIGS/VSBYS will be possible with the SHRAS and/or TSRAS. After 22Z, expect all TAF sites to be VFR until 4-9Z when MVFR CIGS will spread back into the entire Mid-South. Chances for SHRAS will also occur during the overnight to early morning hours thus have mentioned VCSH wording. The low CIGS will stick around much of the day. Winds will turn around to the south and increase in speed to 10-15 KTS shortly. By 22Z, winds will be SW at all TAF sites with speeds between 10-15 KTS and higher gusts. Winds will begin to turn around to NW during the evening hours. Speeds may die down some during the evening before increasing again during the overnight to morning hours. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 19, 12:10 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1210 PM CDT Mon Mar 19 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1210 PM CDT Mon Mar 19 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe storms are possible through this afternoon, mainly along and east of the Mississippi River. Large hail, damaging winds along with tornadoes are possible. The highest risk for severe weather is located roughly east of a line from Paris, Tennessee to Ripley, Mississippi to Aberdeen, Mississippi .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A frost or light freeze is possible both Wednesday and Thursday mornings across portions of the Mid-South. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected across much of the Mid-South today.
In the hours before
Special weather statement, Mar 19, 10:53 AM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
1053 AM CDT MON MAR 19 2018
MSZ003>005-191630-
Tippah MS-Benton MS-Alcorn MS-
1053 AM CDT MON MAR 19 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 AM CDT
FOR...
Tippah County in northeastern Mississippi...
Benton County in northeastern Mississippi...
Western Alcorn County in northeastern Mississippi...
At 1053 AM CDT...a strong thunderstorm producing pea size hail or
larger was located over Snow Lake Shores, or 12 miles east of Holly
Springs, moving east at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tippah...Benton and western Alcorn Counties should monitor
this storm closely.
LAT...LON 3466 8930 3492 8930 3500 8879 3499 8877
3466 8874
TIME...MOT...LOC 1553Z 257DEG 36KT 3480 8922Local storm report, Mar 19, 11:20 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1120 AM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL RIPLEY 34.73N 88.94W
03/19/2018 E1.00 INCH TIPPAH MS PUBLIC
COVERING GROUND
&&
JEBSpecial weather statement, Mar 19, 11:45 AM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
1145 AM CDT MON MAR 19 2018
MSZ005-006-009-191715-
Tishomingo MS-Alcorn MS-Prentiss MS-
1145 AM CDT MON MAR 19 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...
Tishomingo County in northeastern Mississippi...
Eastern Alcorn County in northeastern Mississippi...
Northeastern Prentiss County in northeastern Mississippi...
At 1145 AM CDT...a strong thunderstorm producing pea size hail or
larger was located over Thrashers, or near Booneville, moving east at
45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tishomingo...eastern Alcorn and northeastern Prentiss
Counties should monitor this storm closely.
LAT...LON 3472 8812 3458 8814 3460 8861 3500 8859
3499 8820 3497 8818 3492 8816 3489 8810
TIME...MOT...LOC 1645Z 272DEG 39KT 3472 8851The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:23 AM CDT | Special Weather Statement | MEG | Coahoma | 52 min |
| Mar 19, 4:38 AM CDT | Special Weather Statement | MEG | Yalobusha | 52 min |
| Mar 19, 5:31 AM CDT | Special Weather Statement | MEG | Chickasaw | 44 min |
| Mar 19, 8:57 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 33 min |
| Mar 19, 9:28 AM CDT | Special Weather Statement | MEG | DeSoto, Tate, Tunica | 32 min |
| Mar 19, 9:54 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate | 36 min |
| Mar 19, 10:27 AM CDT | Special Weather Statement | MEG | Benton, Marshall | 33 min |
| Mar 19, 10:53 AM CDT | Special Weather Statement | MEG | Benton, Tippah | 37 min |
| Mar 19, 11:09 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah | 51 min |
| Mar 19, 11:45 AM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tishomingo | 30 min |
| Mar 19, 12:10 PM CDT | River Flood Advisory | MEG | DeSoto | 3 days |
| Mar 19, 3:52 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Tippah, Union | 53 min |
| Mar 19, 4:03 PM CDT | Tornado Warning | MEG | Lee, Prentiss, Union | 27 min |
| Mar 19, 4:23 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Tishomingo | 52 min |
| Mar 19, 4:27 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 33 min |
| Mar 19, 4:56 PM CDT | Tornado Warning | MEG | Tishomingo | 19 min |
| Mar 19, 5:27 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.